Health

Anaphylaxis after taking antibiotics


Quang NamA 49-year-old man, after self-administering antibiotics for sore throat, was exhausted, had a red rash, swollen face, and aching limbs.

Doctors from the Department of Intensive Care – Anti-poison, Quang Nam Regional General Hospital, on June 19, said that the patient had a history of allergy to the antibiotic amoxicillin. When a sore throat appeared, he did not go to the doctor, but arbitrarily took antibiotics from his wife’s prescription to take, not knowing what the name of the drug was.

The patient was admitted to the hospital in a state of headache, dizziness, abdominal cramps, low blood pressure, and difficult to catch small fast pulse. Doctors diagnosed anaphylaxis grade III, treated aggressively according to the protocol. Fortunately, the patient passed the critical condition, his health is stable.

Anaphylaxis is a serious allergic reaction that can cause airway constriction, circulatory failure, and death if not diagnosed and handled promptly. Anaphylactic reactions can happen at any time and progress very quickly.

Medical experts recommend that patients be cautious when using drugs, especially people with drug allergies and allergens should examine and use drugs as prescribed by their doctors.

People do not arbitrarily buy drugs, self-treatment because anaphylaxis can occur and cause serious consequences. After taking the drug, if the body appears abnormal reactions such as red rash, itching, difficulty breathing, chest tightness, people should immediately go to the nearest medical facility for timely emergency treatment.

Thuy Quynh

.

Leave a Reply

Your email address will not be published. Required fields are marked *